I'm Hiv + for 11 years with chronic hep B, undetectable HIV and HEP B , cd4 658. On treatment with Combivir+Norvir+telzir
I noticed petechia and unexplained bruises on my legs, because of this I've done CBC 4 times the last 6 months including coagulation times.Last one was done today.The CBC always shows, normal WBC with differentials, normal platelets, normal PT, PTT, INR and decreased RBC with increased MCV and MCH.I had this for years and my doctor said it's because of Combivir so i did not worry.
But today, when I got the results of my latest CBC, the laboratory did a blood smear too, which showed slightly modified RBC and HYPERSEGMENTED NEUTROPHYL GRANULOCYTES PRESENT(HYPERSGMENTED NUCLEI)
Is this a sign of leukemia or lymphoma? I'm worried sick!!!
First off, if you have a normal WBC count you do not, period, do not have leukemia. Lymphoma is a solid lymph node tumor and not diagnosed from blood tests.
Combivir (really, the AZT in Combivir) causes the release of immature (and slightly enlarged) red blood cells- hence, it's predictable that the MCV (mean red cell volume) and MCH (mean red cell hemoglobin content) are elevated. This is "normal" and only indicative of taking AZT.
I hope that helps,
Hypersegmented neutrophils are evidence of immune system activation- and quite common when one's got a bacterial infection (like pneumonia or serious sinusitis).